Thank you for all your replies. I still haven't heard back from the dr.
Shadam...yes, I wish prednisone could be made safer, too. I went on it for my knee and it cleared up a lingering cough I had for over a month, my knee and my UC.
Peety--that is the generic for Colazal. I know it can make UC worse in some cases and gas and bloating are a side effect. I don't know if my symptoms are from the Colazal or from UC (or from IBS for that matter).
I have tried the Rowasa. I did get a rash from it, too, so I don't know if it's the mesalazine I am allergic to.
One thing that worked was Proctofoam a steroid that was administered rectally. I just can't use it long term.
I think I will go to Whole Foods and Trader Joe's today and get some foods that were recommended.
One last question...if I'm mild and have only had 2 flares in my life (because I was diagnosed at 40), what is the danger of not going on medication except for the fact that I have a higher risk of having a flare. If I have a flare without medication, will it make the UC worse in the long-term? I don't want to do any more damage to my body, but I also don't want to be on drugs that affect my immune system. I work with special needs kids and am always getting sick...I can't imagine being on drugs that would make me even more susceptible to illnesses. However, I can't be running to the bathroom all the time either because of the type of kids I work with.
Thanks again...I know that I am blessed to only have mild UC when I know most of you are suffering so much more. Thanks for taking the time to help me.